Abstract Title:

Parkinsonism after glycine-derivate exposure.

Abstract Source:

Mov Disord. 2001 May ;16(3):565-8. PMID: 11391760

Abstract Author(s):

E R Barbosa, M D Leiros da Costa, L A Bacheschi, M Scaff, C C Leite

Article Affiliation:

Divisão de Clínica Neurológica, Hospital das Clínicas da Faculdade, Medicina da Universidade, São Paulo, São Paulo, Brazil. egbertob@8415.com.br


This 54-year-old man accidentally sprayed himself with the chemical agent glyphosate, a herbicide derived from the amino acid glycine. He developed disseminated skin lesions 6 hours after the accident. One month later, he developed a symmetrical parkinsonian syndrome. Two years after the initial exposure to glyphosate, magnetic resonance imaging revealed hyperintense signal in the globus pallidus and substantia nigra, bilaterally, on T2-weighted images. Levodopa/benserazide 500/125 mg daily provided satisfactory clinical outcome.

Print Options


Login to Comment

Commenting is limited to Members only. If you are already a member, please login to post a comment. If you do not have a member account and would like to become a member, please click here to begin the process to become a member.

Key Research Topics

Popular Threads

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2016 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.